Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from gastrfoferax. Feeling disturbed. Could I take zantac? If so suggest the dosage?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Dr hi I have suffering since about 7 years gastrfoferax means gas from my annus going out usually I feel disturb. I bought today Zantac 75 . So do I start two tablet daily or what yr advice. Thanks XXXX@ WWW.WWWW.WW
Posted Sat, 21 Sep 2013 in Digestion and Bowels
Answered by Dr. M Y Shareef 54 minutes later
Brief Answer:
Possibly an intestinal amebiasis.

Detailed Answer:
Hi ! I am Dr Shareef answering your query.

You have not mentioned anything about about your dietary habits. If you eat frequently from outside like fast and fried food along with locally made sauces, then it is likely that you have got an intestinal infection like amebiasis,in which a lot of colonic gases are formed apart from disturbances in the bowel habits. I would suggest you to go for a routine stool test for ova and cyst, and show the report to your family physician. Even if the test reports may be normal, a course of anti amebic sometimes does wonder in such cases, but not without the advice from your family physician.

Apart from this you may need some life style modification like adding more of roughage and enough of liquids in your diet. A daily addition of fresh curd to your diet will also be helpful.Avoid food those are believed to produce more of gas in the intestines like cauliflower, brocolli, cabbage, etc.

Some people are intolerant to some kind of food like milk products (lactose intolerance) , to gluten in gluten enteropahty, for example. These can be excluded by trial in changing your food and to see which food cause you more of your symptoms,and then start avoiding that food. You may have to take the help of a dietitian in your area.

I would also advise you to go for regular daily exercises like a morning walk or jog which may improve your over all health apart from helping in this too.

In case you are not relieved of your symptoms with the above measures, then I would suggest you to take appointment with a gastro enterologist in your area for further management of the problem.

I hope I have answered your query. If you have any further doubts, you are welcomed to ask.

Thank you for using the health care magic portal for your health concerns. Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from gastrfoferax. Feeling disturbed. Could I take zantac? If so suggest the dosage? 5 hours later
Sometimes can I take Zantac tablet when I got gas pressure what's yr advice
Answered by Dr. M Y Shareef 5 hours later
Brief Answer:
Should be cautious on prolonged use.

Detailed Answer:
Hi ! Thanks for your response which shows your concern for your own health.

Zantac is a H 2 Receptor antagonist (Histamine 2 receptor antagonist - a class of durg) usually prescribed in conditions where there is hyperacidity (excess secretion of gastric acid) giving rise to retrosternal burning sensation as in peptic ulcers, gastro-esophageal reflux disease, etc. If you have got this type of associated symptoms, you may get benefit when you take Zantac. Otherwise, this drug alone may not be very much helpful for your symptom unless you yourself feel relieved when you take it. However, every drug has got its own limitations and side effects. So I would suggest you to consult your family physician if you intend to take it for a prolonged duration.

Hope I have cleared your doubts on Zantac. Wishing you an early recovery. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor